Alert archive / California / Wind Advisories in 2019
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 23, 2019, 3:01 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Oct 24, 2019, 5:22 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 3:01 AM PDT (10:01 UTC)
- In effect from
- Oct 24, 2019, 5:22 AM PDT
- Expired
- Oct 24, 2019, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS75 KVEF 231001 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 301 AM PDT Wed Oct 23 2019 AZZ002-036-CAZ527-NVZ021-241415- /O.NEW.KVEF.WI.Y.0034.191024T1400Z-191025T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 301 AM PDT Wed Oct 23 2019 /301 AM MST Wed Oct 23 2019/ ...WIND ADVISORY IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, eastern San Bernardino County and the Upper Colorado River Valley. * WHEN...From 7 AM PDT /7 AM MST/ to 8 PM PDT /8 PM MST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Waves will create hazards conditions for small watercraft. * ADDITIONAL DETAILS...The strongest winds and largest waves are expected down the Overton Arm into Virgin Basin on Lake Mead, and from Cottonwood Cove southward on Lake Mohave, and much of Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-west roads. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
980 WWUS75 KVEF 241222 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 522 AM PDT Thu Oct 24 2019 AZZ002-036-CAZ527-NVZ021-250300- /O.EXT.KVEF.WI.Y.0034.191024T1222Z-191025T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Bullhead City, Oatman, Mohave Valley, Needles, Parker Dam, Big River, Earp, Boulder Beach, Boulder City, Callville Bay, Hoover Dam, Las Vegas Bay, Railroad Pass, and Willow Beach 522 AM PDT Thu Oct 24 2019 /522 AM MST Thu Oct 24 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, eastern San Bernardino County and the Upper Colorado River Valley. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Waves will create hazards conditions for small watercraft. * ADDITIONAL DETAILS...The strongest winds and largest waves are expected down the Overton Arm into Virgin Basin on Lake Mead, and from Cottonwood Cove southward on Lake Mohave, and much of Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-west roads. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
343 WWUS75 KVEF 250247 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 747 PM PDT Thu Oct 24 2019 AZZ002-036-CAZ527-NVZ021-250400- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-191025T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Bullhead City, Oatman, Mohave Valley, Needles, Parker Dam, Big River, Earp, Boulder Beach, Boulder City, Callville Bay, Hoover Dam, Las Vegas Bay, Railroad Pass, and Willow Beach 747 PM PDT Thu Oct 24 2019 /747 PM MST Thu Oct 24 2019/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... North wind speeds have decreased this evening and gusts will generally stay in the 15 to 25 mph range overnight. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 23, 2:45 AM PDT, 16 minutes earlier.
Area forecast discussion, Oct 23, 2:45 AM PDT, 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 245 AM PDT Wed Oct 23 2019 .SYNOPSIS...A low pressure system clipping the region will start increasing northerly winds today and peak on Thursday, especially down the Colorado River Valley. Another dry system and cold front may pass over the weekend, proving another round of gusty north winds. && .DISCUSSION...through Tuesday. The main focus through the entire forecast period is gusty winds and fire weather concerns. An upper-level trough digging down from Montana to the four corners region today into Thursday will tighten up north-south thermal and pressure gradients starting today. Expect winds to respond in the Colorado River Valley and begin their ramp up today and peak Thursday morning. The strongest gusts look to be in the usual areas: the Overton Arm down to Virgin Basin on Lake Mead, and from Cottonwood Cove to Lake Havasu in the Colorado River Valley. High pressure will nose in for Friday, though some breezes will linger in the Colorado River Valley. The next trough enters the NW US Saturday and digs southward through the region Sunday. While there is general agreement that this next one will have a further westward track, with the ECMWF being significantly more westward than the GFS. With the rather active pattern, temperatures will ebb and flow around seasonal normals, with cooler-than-normal temperatures behind cold fronts, and warmer-than-normal temperatures ahead of them. && .FIRE WEATHER...Critical fire weather is expected down the Colorado River Valley on Thursday. Winds will relax across the region for Friday and Saturday, but conditions will remain rather dry. Another system could bring more widespread gusty winds and elevated fire danger to the region Sunday. && .AVIATION...For McCarran...VFR with light and variable winds throughout the morning hours today before a shift to the northeast between 020-060 occurs shortly after mid-day. Winds should pick up at that point as well with an increase in gusts to 18-20 kts. Lower confidence in the overnight period as there are some indications that winds could stay gusty or become light and variable. However, a more substantial increase in winds, again out of the north- northeast, is expected Thursday. Opted to keep the elevated winds in the TAF for now but amendments may be needed during this timeframe. For the rest of southern Nevada, northwest Arizona and southeast California...The focus for wind impacts today will again be along the Colorado River and include the KEED/KIFP sites. Gust potential up to 25-30 kts will be possible at times this afternoon. Las Vegas Valley sites of KVGT/KHND as well as KBIH will also see an uptick in winds this afternoon but only should see gusts to 20-25 kts or so. Minimal impacts expected for KDAG today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE...STEELE AVIATION..........TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:47 AM PDT | Red Flag Warning | VEF | San Bernardino | 41 hr |
Nearby
Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Wind Advisories in Nevada, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.